MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3232C150TU
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported inadvertently implanting the closed web valiant stent (distal component) as the proximal stent graft could not be conclusively determined from the two images provided.However, it was most likely user related.The exact cause of the proximal stent graft not apposing to the aorta along the inner curvature of the aortic arch (bird beaking) could not be conclusively determined from the two still angio images provided.Additional films during the implant procedure were not provided.The image provided showed that the aortic arch was steeply angulated ~ 90 deg.It is possible that implanting the closed web valiant stent graft as the most proximal device (not following ifu) in an angulated descending thoracic aorta may have contributed.(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of an emergent thoracic aortic blunt force focal transaction transection.It was reported that a distal main was inadvertently implanted instead of a proximal main.It was noted that an assortment of devices were pulled to treat this patient.After ivus imaging a 32x32x150 valiant stent graft was decided upon.The staff reportedly pulled the distal main device by mistake and it was not noticed until the device was partially deployed.There was some slight bird beaking of the device due to the steep aortic angle of the aortic arch; but the device itself was placed perfectly distal to the left subclavian as planned.It was decided to leave the device as is and not extend proximally any further; as the angiogram showed that the transection was successfully excluded and the event had resolved.The cause of the event was noted as user error.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6168195
Report Number2953200-2016-02096
Device Sequence Number10931581
Product Code MIH
UDI-Device Identifier00643169346581
UDI-Public00643169346581
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2018
Device Model NumberVAMC3232C150TU
Device Catalogue NumberVAMC3232C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2016
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by Manufacturer11/21/2016
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR